Delaware, 2014

Winter Weather in Delaware, February 3, 2014

February 3, 2014 · NWS PHI · 1 event in 1 county or zone

Snow fell across northern Delaware mainly from the early morning through the late afternoon on the 3rd. While some precipitation fell as rain, enough snow accumulated to cause slippery traveling conditions and numerous accidents to occur.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Snow fell across northern Delaware mainly from the early morning through the late afternoon on the 3rd. While some precipitation fell as rain, enough snow accumulated to cause slippery traveling conditions and numerous accidents to occur. Snow accumulated mainly in the northern part of New Castle County.

Precipitation began falling shortly after midnight on the 3rd. In New Castle County, it changed over to snow close to Noon EST on the 3rd. The change to snow took progressively longer farther south in Delaware and it barely changed to snow before it ended. The snow ended between 4 p.m. and 5 p.m. EST that afternoon. Sixteen property damage accidents and one disabled vehicle were reported by the State Police in New Castle County. The main roadways remained largely clear but secondary roadways were reported to be snow covered. Also the snow caused a handful of power outages within New Castle County.

Representative snowfall totals included 3.0 inches in Newark, 2.7 inches in Greenville and Pike Creek, 2.4 inches in Claymont, 2.2 inches in Hockessin, 2.0 inches in Mount Cuba and 1.0 inches at the New Castle County Airport in Wilmington.

The snow was caused by a low pressure system that formed on a cold front in eastern Texas on the morning of the 2nd. The low moved northeast and reach Mississippi on the evening of the 2nd, western North Carolina on the morning of the 3rd, the Delmarva coastal waters during the afternoon on the 3rd and then moved quickly offshore. As the precipitation intensity increased and colder air moved into the state, the rain changed to snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 3, 8:42 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 3, 8:42 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 AM EST MON FEB 3 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM CROSSING THE SOUTHERN APPALACHIANS WILL
LIFT NORTHEAST AND PASS OFF THE SOUTHERN DELMARVA PENINSULA THIS
AFTERNOON. A HIGH PRESSURE SYSTEM WILL THEN FOLLOW TONIGHT AND
TUESDAY BEFORE ANOTHER LOW PRESSURE SYSTEM FROM THE TENNESSEE
RIVER VALLEY PASSES ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY.
CANADIAN HIGH PRESSURE IS EXPECTED TO REACH THE EASTERN SEABOARD
ON FRIDAY. A PAIR OF LOW PRESSURE SYSTEMS ONE MOVING OFF THE NORTH
CAROLINA COAST AND ANOTHER EMERGING FROM THE WESTERN GULF SHOULD
EFFECT THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE HAVE DECIDED TO ISSUE A WINTER STORM WARNING FOR THE LEHIGH
VALLEY INTO MORRIS AND WARREN COUNTIES OF NJ. THIS WAS BASED ON
CONTINUING SNOWFALL IN THESE AREAS WITH RECENT REPORTS INDICATING
TOTALS WILL SOON BE AT LOW-END WARNING CRITERIA (SIX INCHES). THE
WINTER WEATHER FLAGS IN OTHER AREAS WILL REMAIN AS-IS OF NOW. THE
RAIN-SNOW LINE EXTENDS FROM NEAR KBLM SW TO JUST NORTH OF KILG.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
LOW PRESSURE WILL QUICKLY MOVE AWAY FROM OUR AREA WITH THE LARGE
SCALE LIFT ALSO EXITING STAGE RIGHT. THEREFORE ANY LINGERING SNOW
SHOULD QUICKLY END EARLY ACROSS THE EASTERN ZONES. HIGH PRESSURE
THEN ARRIVES FROM THE GREAT LAKES SUPPLYING THE REGION WITH A
COLDER AND DRIER AIR MASS. THIS SHOULD ALLOW THE CLOUDS TO CLEAR
OUT FOR AWHILE, ALTHOUGH GIVEN THE SOUTHWESTERLY FLOW ALOFT SOME
INCREASE IN HIGH LEVEL CLOUDS MAY ARRIVE DURING THE OVERNIGHT.

A NORTHERLY FLOW SHOULD BE LIGHT AND THEREFORE THE COMBINATION OF
SNOW COVER ACROSS MANY AREAS COMBINED WITH DRIER AIR, WILL RESULT
IN TEMPERATURES DROPPING INTO THE TEENS AND 20S. AS A RESULT, ANY
STANDING WATER OR SLUSH WILL LIKELY FREEZE SOLID ON UNTREATED
SURFACES.

AS FOR LOW TEMPERATURES, WE MAINLY USED A NAM/GFS MOS BLEND.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB WITH BOTH
500MB FEATURES. THE WRF WAS TOO DEEP WITH THE TRAILING TROF. AT
850MB AND 925MB THEY BOTH WERE COMPARABLE, BUT VERIFYING IN SOME
PLACES 1C TOO LOW. WE ARE LEANING TOWARD THE GFS, ESPECIALLY WITH
THE TUE NGT/WED EVENT OVER OUR CWA.

JUST A SMALL REST FOR THE WINTRY WEATHER WEARY ON TUESDAY AS HIGH
PRESSURE BRIEFLY BUILDS ACROSS OUR CWA. WAS CONSERVATIVE WITH MAX
TEMPS BECAUSE OF OUR EXPECTED NEW SNOW COVER.

FOR TUESDAY NIGHT, WHILE MODELING DOES HAVE SNOW COVER FACTORED
INTO IT, ITS ALMOST AS IF ITS GETTING GREATER CONFIDENCE IN THE
SNOW COVER BEING THERE AS THE DP/DT IS TRENDING COLDER. THE GFS/S
THERMAL FIELDS ON TUESDAY NIGHT ARE CLOSER TO THE ECMWF'S. GIVEN
THAT, WE HAVE TRENDED TUESDAY NIGHT SNOWIER AND LESS ICIER. ITS
GOING TO BE TOUGH TO GET THE PTYPE COMBINATION CORRECT.
REGARDLESS, IT LOOKS TO BE ANOTHER HIGH IMPACT WINTER WEATHER
EVENT FOR MOST OF THE NORTHWEST HALF OF OUR CWA AS OVER HALF AN
INCH WATER EQUIVALENT SHOULD BE FALLING AS NON-LIQUID. THE ECMWF'S
2M SFC TEMPS ARE EXTREMELY SLOW TO RISE TUESDAY NIGHT. WE DID LEAN
THAT WAY. THIS DOES TAKE FREEZING RAIN POTENTIAL INTO THE DELAWARE
VALLEY. ANY IMPROVEMENT TO ABOVE FREEZING ON WEDNESDAY MORNING
SHOULD REMAIN PAINFULLY SLOW NORTH AND WEST OF THE FALL LINE. ITS
LIKELY THAT OUR THREE NORTHERN COUNTIES MAY NEVER CHANGE OVER TO
PLAIN RAIN BEFORE PRECIPITATION TAPERS OFF ON WEDNESDAY AFTERNOON.

EVENT QPF IS PREDICTED TO BE AROUND ONE INCH WATER EQUIVALENT
THROUGHOUT OUR CWA. AS AN EVENT TOTAL WE HAVE AROUND SIX INCHES OF
SNOW/SLEET IN THE GRIDS FAR NORTH WITH AROUND A TENTH OF AN INCH
OF ICE. IN THE LEHIGH VALLEY AND REST OF NW NJ, ITS SEVERAL INCHES
OF SNOW AND A COUPLE TENTHS OF AN INCH OF ICE AND THE PHL NW
SUBURBS/RARITAN BASIN ITS SIMILAR ICE, BUT LESS SNOW. FOR THE I95
CORRIDOR ITS LESS THAN AN INCH OF SNOW AND A TENTH OF AN INCH OF
ICE. THIS IS ALL VERY FLUID, BUT WILL HAVE A MAJOR IMPACT ON THE
WEDNESDAY MORNING COMMUTE REGARDLESS OF THE PRECIPITATION
COMBINATION. DONT WANT TO TAKE CONCENTRATION AWAY FROM THIS
MORNING'S EVENT, WHICH IS GOING TO BE BRUTAL TRAVELING WHEN HEAVY
SNOW IS IN PROGRESS, SO WILL HOLD OFF ON A WATCH HEADLINE FOR NOW.

THEN OUR CWA WILL GET A BREAK FROM WINTRY PCPN ON THURSDAY AND
FRIDAY AS CANADIAN HIGH PRESSURE BUILDS INTO OUR CWA. TEMPERATURES
WILL ONCE AGAIN BE BELOW NORMAL. THEN OTHER THAN AGREEING THAT
THERE SHOULD BE AN IMPACTING (OR TWO?) EVENT ON THE WEEKEND, THE
DETAILS HAVE BEEN SWINGING WILDLY FROM MODEL RUN TO MODEL RUN. THE
LATEST ECMWF PASSES A WEAK LOW OFF THE NORTH CAROLINA COAST ON
SATURDAY (REASON FOR THOSE POPS) AND PASSES A CARBON COPY OF
WEDNESDAY'S EVENT THROUGH OUR CWA ON SUNDAY. THE GFS HAS GONE BACK
AND FORTH BETWEEN THIS AND A PURE SNOW EVENT. IRONICALLY ITS THE
GFS THAT IS HANGING ENERGY BACK MORE IN THE SOUTHWEST AND
LINGERING THE 500MB LOW LONGER OVER SOUTHEAST CANADA. FOR NOW WITH
TWO EVENTS PRECEDING THIS ONE, WE TOOK A COMPROMISE BETWEEN
CONTINUITY AND LATEST WPC GUIDANCE, MAINLY SNOW NORTHWEST AND KEPT
A MIXTURE IDEA GOING SOUTHEAST.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...CEILINGS CONTINUE TO LOWER THIS MORNING. LIFR ANTICIPATED
DURING TIMES OF HEAVIER SNOW. THE CEILINGS SHOULD LOWER A BIT
SLOWER AT KMIV AND KACY. RAIN EARLY THIS MORNING WILL CONTINUE TO
MIX WITH AND QUICKLY CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST.
KMIV AND KACY WILL HANG ON TO THE RAIN THE LONGEST. THE TIME OF
THE MIXING AND THEN CHANGE TO SNOW CARRIES SOMEWHAT LOWER
CONFIDENCE, AND ADJUSTMENTS ARE BEING MADE BASED ON TRENDS. FROM
KTTN TO THE KPHL METRO AND KILG WESTWARD, ONCE THE RAIN CHANGES TO
SNOW IT SHOULD FALL MODERATE TO HEAVY FOR ABOUT 3-6 HOURS.

THERE SHOULD BE A BAND OF SNOW THAT PRODUCES 1-2 INCHES PER HOUR,
AND THIS SNOW WILL GENERALLY BE WET AND HEAVY. THE SNOW THEN ENDS
DURING THE AFTERNOON FROM WEST TO EAST AS THE STORM SHOULD BE A
QUICK MOVER. NORTH-NORTHEAST WINDS AROUND 10 KNOTS MAY GET A
LITTLE GUSTY AT TIMES ESPECIALLY FROM KPHL ON EASTWARD LATER THIS
MORNING.

TONIGHT...ANY LINGERING SNOW MAINLY EAST OF KPHL ENDS VERY EARLY,
OTHERWISE CONDITIONS RETURN QUICKLY TO VFR. NORTH WINDS MAY TURN
MORE TOWARD THE NORTHWEST BUT MAINLY IN THE 5-10 KNOT RANGE.

OUTLOOK...
TUESDAY AND TUESDAY NIGHT...MAINLY VFR THROUGH THE DAY. BECOMING
MVFR AND THEN PREDOMINATELY IFR IN RAIN AND KMIV AND KILG AND A
WINTRY MIX FROM THE KPHL METRO AIRPORTS NORTHWESTWARD.

WEDNESDAY...MAINLY MVFR WITH THE PRECIPITATION WHICH WILL BE
ENDING LATE IN THE DAY...THEN VFR. FZRA SHOULD TRANSITION TO RAIN
AT KRDG AND KABE AND PREDOMINATELY JUST RAIN AT THE OTHER
TERMINALS.

THURSDAY...PRIMARILY VFR EXPECTED.

FRIDAY...PRIMARILY VFR EXPECTED.

&&

.MARINE...
LOW PRESSURE IS FORECAST TO QUICKLY TRACK OFF THE MID ATLANTIC
COAST THIS AFTERNOON, THEN AWAY FROM OUR AREA THIS EVENING. AS
THIS OCCURS AND HIGH PRESSURE BUILDS TOWARD THE EASTERN GREAT
LAKES REGION, THE PRESSURE GRADIENT WILL TIGHTEN. AS COLDER AIR
ADVECTS SOUTHWARD, BETTER MIXING SHOULD OCCUR AND THEREFORE
ADVISORY LEVEL GUSTS SHOULD BE ACHIEVED FROM A NORTH-NORTHEAST
FLOW MAINLY ACROSS THE SOUTHERN WATERS AND LOWER DELAWARE BAY.
FARTHER TO THE NORTH, IT LOOKS MORE MARGINAL THEREFORE HELD OFF ON
EXPANDING THE ADVISORY. THE ADVISORY MAY RUN A BIT LONG, BUT KEPT
THE END TIMES AS IS FOR NOW /THROUGH THIS EVENING FOR THE LOWER
DELAWARE BAY AND THROUGH TONIGHT FOR THE SOUTHERN OCEAN ZONES/.
THE SEAS SHOULD RUN GENERALLY IN THE 2 TO 5 FOOT RANGE THROUGH
TONIGHT.

OUTLOOK...
TUESDAY...SUB-SCA CONDITIONS EXPECTED.

WEDNESDAY AND WEDNESDAY NIGHT...WINDS AND SEAS EXPECTED TO REACH
SCA CONDITIONS AS A LOW PRESSURE SYSTEM MOVES TOWARDS AND THEN
AWAY FROM THE REGION.

THURSDAY...SUB-SCA CONDITIONS EXPECTED.

FRIDAY...SUB-SCA CONDITIONS EXPECTED.

&&

.HYDROLOGY...
CURRENT RIVER ICE CONDITIONS...ALL RIVERS IN THE HSA REPORT AT
LEAST SOME ICE COVER, WITH MANY COMPLETELY ICE COVERED. MANY GAGE
READINGS SHOW ICE EFFECTS.

ICE JAMS...SOLID ICE COVER IS NOT NECESSARILY AN ICE JAM. AN ICE
JAM IS DEFINED AS A RESTRICTION. IF WATER IF FLOWING UNDERNEATH
THE ICE, AND NOT CAUSING THE WATER TO BACK UP, THE ICE COVER IS
NOT CONSIDERED A JAM.

ICE BREAK UP...THE TWO MAIN FACTORS THAT QUICKLY CAUSE ICE TO
BREAK UP ARE RUNOFF AND TEMPERATURES, WITH RUNOFF BEING A MORE
SIGNIFICANT FACTOR. WHEN WATER LEVELS RISE, IT LIFTS THE ICE,
FRACTURES IT, AND DISLODGES IT FROM THE RIVER BANKS.

SO LET'S TAKE A LOOK AT TEMPERATURES AND RAINFALL(WHICH LEADS TO
RUNOFF).

TEMPERATURES...
TODAY...LOWS IN THE HIGH TEENS TO AROUND 30. HIGHS IN THE UPPER
20S TO UPPER 30S.
TUESDAY...LOWS IN THE TEENS TO MID 20S. HIGHS IN THE 30S.
WEDNESDAY...LOWS IN THE MID 20S TO MID 30S. HIGHS IN THE 30S AND
40S.

RAINFALL...THERE IS A CHANCE OF PRECIPITATION TUESDAY NIGHT INTO
WEDNESDAY. IT WILL START OFF AS SNOW AND ICE FOR THE NORTHERN HALF
OF HSA. EARLY QPF VALUES LATE TUESDAY INTO WEDNESDAY ARE IN EXCESS
OF 1.00 INCH WHICH WOULD CAUSE SIGNIFICANT RUNOFF.

FUTURE ICE CONDITIONS...WHILE ICE RELEASES AND POSSIBLE JAMS ARE
HARD TO PREDICT, WE FEEL WITHOUT ANY SIGNIFICANT RUNOFF THIS
WEEKEND, THE WARMER DAYTIME TEMPERATURES ALONE WILL NOT BREAK UP
THE ICE. INSTEAD, WE FEEL THE ICE WILL SOFTEN AND MELT.

AT THIS TIME, THERE IS MORE OF A CONCERN FOR THE MIDDLE OF NEXT
WEEK AS DAYTIME HIGHS ARE FORECAST TO CLIMB ABOVE FREEZING AND A
HEAVIER RAINFALL IS EXPECTED TO MOVE INTO THE AREA.

STILL, BECAUSE RIVER ICE IS UNPREDICTABLE, PLEASE CONTINUE TO
MONITOR YOUR NEARBY STREAMS AND RIVERS AND NOTIFY THE APPROPRIATE
PERSONNEL IF YOU SHOULD SEE ANY FLOODING AND/OR AN ICE JAM
OCCURRING.

&&

.CLIMATE...
RECORD DAILY SNOWFALL FOR TODAY, FEBRUARY 3RD...

KABE 7.3 1961
KACY 4.2 1961
KPHL 8.0 1886
KILG 6.7 1961

IF PHL HAS 6 INCHES OR MORE WITH THIS EVENT, IT WILL BE THE FIRST
TIME THAT FOUR...6 INCH OR GREATER EVENTS...HAVE OCCURRED AT PHL IN
ANY SINGLE WINTER...DATING BACK TO 1884.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
     PAZ060>062-070-071-101>106.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     PAZ054-055.
NJ...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ007>010-012>020-026-027.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ021-022.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NJZ001.
DE...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR DEZ001.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     DEZ002.
MD...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR MDZ008.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     MDZ012-015.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ453>455.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR ANZ431.

&&

SYNOPSIS...GIGI/JOHNSON
NEAR TERM...O'HARA
SHORT TERM...GORSE
LONG TERM...GIGI/JOHNSON
AVIATION...GIGI/GORSE/JOHNSON
MARINE...GIGI/GORSE/JOHNSON
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Feb 3, 8:36 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 AM EST MON FEB 3 2014

NJZ001-PAZ054-055-041345-
SUSSEX-CARBON-MONROE-
836 AM EST MON FEB 3 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A HIGH PROBABILITY OF SUBSTANTIAL WINTRY PRECIPITATION,
INCLUDING ACCUMULATING SNOW TO FREEZING RAIN AND SLEET TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ007>010-012-015>019-PAZ060>062-070-071-101>106-
041345-
NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
836 AM EST MON FEB 3 2014

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A HIGH PROBABILITY OF SUBSTANTIAL WINTRY PRECIPITATION,
INCLUDING ACCUMULATING SNOW TO FREEZING RAIN AND SLEET TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-026-027-041345-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
836 AM EST MON FEB 3 2014

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW...SLEET...POSSIBLY FREEZING RAIN IS EXPECTED TUESDAY NIGHT AND
PROBABLY CHANGING TO PERIODS OF HEAVY RAIN OVERNIGHT INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-MDZ019-020-NJZ023>025-041345-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
836 AM EST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF BRIEFLY HEAVY RAIN WILL PROBABLY MIX OR CHANGE TO
SLEET AND SNOW WITH GENERALLY LESS THAN 1 INCH OF SNOW EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ012-015-NJZ021-022-041345-
KENT-KENT MD-QUEEN ANNES-CUMBERLAND-ATLANTIC-
836 AM EST MON FEB 3 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-041345-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
836 AM EST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
February 3, 11:00 AM EST to 4:30 PM EST
Where
New Castle forecast zone
Reported by
Department of Highways
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499786.